Alert archive / California / Wind Advisories in 2011
Wind Advisory 23, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at May 30, 2011, 5:19 PM PDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2011, 5:19 PM PDT (00:19 UTC)
- Expired
- May 30, 2011, 7:23 PM PDT
- In force
- 2 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
685 WWUS76 KSTO 310019 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 519 PM PDT MON MAY 30 2011 CAZ015-310300- /O.NEW.KSTO.WI.Y.0023.110531T0019Z-110531T0300Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...REDDING 519 PM PDT MON MAY 30 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE NORTHERN SACRAMENTO VALLEY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: SOUTHEAST AT AROUND 25 MPH WITH GUSTS TO 35 MPH. * TIMING: THROUGH EARLY EVENING BEFORE WINDS DECREASE. * LOCATIONS INCLUDE: REDDING...RED BLUFF * IMPACTS: BLOWN LOOSE DEBRIS...BUFFETED VEHICLES IN CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RB
1 follow-up statement
369 WWUS76 KSTO 310223 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 723 PM PDT MON MAY 30 2011 CAZ015-310330- /O.CAN.KSTO.WI.Y.0023.000000T0000Z-110531T0300Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...REDDING 723 PM PDT MON MAY 30 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY FOR THE NORTHERN SACRAMENTO VALLEY. WINDS HAVE DECREASED THIS EVENING BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. WINDS WILL REMAIN BREEZY WITH EVENING FROM THE SOUTHEAST AT 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at May 30, 3:22 PM PDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 30, 3:22 PM PDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
322 PM PDT MON MAY 30 2011
.SHORT TERM DISCUSSION...
STRENGTHENING ONSHORE FLOW CREATING A GOOD DELTA BREEZE WHICH IS
BEING DRAWN NWD INTO THE NRN SAC VALLEY BY LOWERING PRESSURE OVER
THE PAC NW...AND SWD INTO THE NRN SAN JOAQUIN VALLEY WHERE THE WINDS
ARE OR WILL BE FROM THE NW DURING THE EVENING. THERE IS STILL JET
ENERGY DIGGING (SWD) ON THE BACKSIDE OF THE UPPER LOW OFF THE PAC
NW COAST...BUT ON TUE THIS JET ENERGY WILL BE ROTATING INLAND AND
ACROSS NORCAL. THE NOSE (LFQ OR INDIRECT CIRCULATION) OF THIS JET
IS ENHANCING SOME HIGH CLOUDINESS WHICH IS SPREADING INLAND THIS
EVENING OVER THE SRN TIER ZONES. THIS WILL ONLY BE TEMPORARY AS
THESE CLOUDS MAY THIN OR DEPART THIS EVENING...TO BE FOLLOWED BY
THE SYNOPTIC CLOUDINESS FROM THE UPPER LOW AS IT MOVES INLAND
TUE/WED.
KEKA RADAR PICKING UP SOME SHOWERS ALONG THE COAST AND INLAND OVER
THE TRINITY MTNS AT PRESS TIME. THE HRRR-3M INDICATES SCATTERED
SHOWERS ARE POSSIBLE OVER THE COASTAL RANGE AND WRN SHASTA CO
AREAS TONIGHT AHEAD OF THE LOW. BUT THIS WILL BE A JUST A PRELUDE
TO A BETTER CHANCE OF SHOWERS TUE/WED AS ENERGY FROM THE UPPER
LOW MOVES INLAND ON TUE...TO BE FOLLOWED BY THE UPPER LOW ITSELF
AND EMBEDDED VORT MAXES MOVING INTO/OVER NORCAL ON WED. WITH THE
UPPER LOW OVER NORCAL ON WED...THE COLD AIR ALOFT WILL DESTABILIZE
THE AIR MASS/STEEPEN LAPSE RATES WITH A CHANCE OF HAIL PRODUCING
STORMS IN THE AFTERNOON.
IT APPEARS THIS MEMORIAL DAY WILL BE (UN)MEMORABLE FOR ITS COOL
WX...AND WILL BE ONE OF THE 3 COOLEST MEMORIAL DAYS SINCE 1998. A
LOOK BACK AT THE HISTORICAL RECORD OF MEMORIAL DAY MAX TEMPS FOR
DTS/SACRAMENTO INDICATES MAX TEMPS AT OR BELOW 75 OCCUR ABOUT A
THIRD OF THE TIME. AND...TODAY COULD BE THE WARMEST OF THE NEXT 3
DAYS AS THE INCOMING UPPER LEVEL LOW FROM THE GULF OF AK IS ANOTHER
COLD SYSTEM...WITH 500 MBS HEIGHTS OF MINUS 2-3 STANDARD DEVIATIONS.
MORE UNSEASONABLY COOL WX IS EXPECTED WITH MAX TEMPS SOME 15 TO 25
DEG BELOW NORMAL ON TUE...AND 20 TO 30 DEG BELOW NORMAL ON WED. RECORD
LOW MAX TEMPS MAY BE THREATENED AT SOME OF OUR VALLEY SITES ON WED.
THE COLD UPPER LOW IS FORECAST TO MOVE EWD ON THU WITH SHORT-WAVE
RIDGING BRINGING A RESPITE FROM SHOWERS INTO THE END OF THE WEEK.
JHM
.EXTENDED DISCUSSION (FRIDAY THROUGH MONDAY)
MEDIUM RANGE MODELS FINALLY COMING INTO BETTER AGREEMENT ON THE
EXTENDED PERIOD FORECAST. THE WEATHER IN THIS TIMEFRAME WILL BE
DOMINATED BY AN ANOMALOUSLY COLD UPPER LEVEL LOW ALONG THE WEST
COAST. IT WILL BE DIFFICULT TO JUDGE EXACTLY WHEN THE BEST
CHANCES OF PRECIPITATION WILL BE ACROSS NORTHERN CALIFORNIA.
HOWEVER...WE CAN BROADLY SAY THAT UNSETTLED WEATHER SHOULD BE
EXPECTED FROM LATE FRIDAY THROUGH THE WEEKEND AND POSSIBLY INTO
EARLY NEXT WEEK. AS THE SYSTEM SHIFTS INLAND INTO
CALIFORNIA...SNOW WILL DROP TO UNSEASONABLY LOW ELEVATIONS NOT
UNLIKE THE LAST FEW STORMS. GUSTY SOUTH WINDS WILL ALSO BE A
STRONG POSSIBILITY.
UNSEASONABLY COOL WEATHER WILL CONTINUE THROUGH EARLY NEXT WEEK
WITH DAYTIME HIGHS 10-20 DEGREES BELOW NORMAL. DANG
&&
.AVIATION...
CURRENTLY VFR CONDITIONS ACROSS INTERIOR NORCAL. UPPER LEVEL LOW
OFF THE PACIFIC NORTHWEST COAST WILL APPROACH THE AREA TONIGHT AND
TUESDAY. LOOK FOR VFR/MVFR -SHRA TO SPREAD INTO THE KRDD-KRBL
VICINITY AS EARLY AS 00Z TUE...AND INTO THE SAC METRO AREA AROUND
18Z TUE. IFR/LIFR CONDITIONS OVER THE MOUNTAINS FOR TUE AS SHOWERS
BECOME MORE WIDESPREAD. GUSTY SOUTH WINDS 10-20 KT WITH LOCAL
GUSTS UP TO 30 KT THROUGH THE VALLEY TODAY WILL WEAKEN TO 5-15 KT
AFTER 03Z. LOCAL SOUTHWEST WIND GUSTS UP TO 25 KT OVER RIDGETOPS
TODAY WILL INCREASE TO 40 KT TUE.
&&
.STO WATCHES/WARNINGS/ADVISORIES...NONE.
&&Hazardous weather outlook, May 30, 3:00 AM PDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 300 AM PDT MON MAY 30 2011 CAZ013>019-063-064-066>069-311400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 300 AM PDT MON MAY 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THREAT OF THUNDERSTORMS WEDNESDAY AND FRIDAY ALONG WITH PERIODS OF GUSTY WIND WITH SNOW SHOWERS IN THE MOUNTAINS...WHICH MAY IMPACT TRAVEL. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:30 PM PDT | Winter Weather Advisory | STO | 35 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.